MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL VASCULAR; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the aorta.A 14-4/5.8/120mm xxl balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with another of different device.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a xxl/14-4/5.8/120 was returned for analysis.A visual examination identified the returned balloon folds were relaxed.Blood was in the balloon which is indicative of a leak.The device was attached to an encore inflation device and positive pressure was applied.A pinhole leak was identified 10mm proximal of distal markerband.An examination of the balloon material and markerband identified no further issues.A visual and tactile examination identified no issues with the tip of the device that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
XXL VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9728551
Report Number2134265-2020-01739
Device Sequence Number2179849
Product Code LIT
UDI-Device Identifier08714729190479
UDI-Public08714729190479
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2022
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0023682696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR